Pennsylvania, 2015Damaging Wind in Pennsylvania, September 3, 2015
September 3, 2015 · NWS CLE · 1 event in 1 county or zone
Scattered thunderstorms developed across region the afternoon and evening of September 3rd ahead of an upper level disturbance moving southeast through the Great Lakes. The airmass was moderately unstable but shear was weak.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across region the afternoon and evening of September 3rd ahead of an upper level disturbance moving southeast through the Great Lakes. The airmass was moderately unstable but shear was weak. An isolated severe thunderstorm occurred in Crawford County with a tree brought down by thunderstorm winds in Summit Township and Vernon Township.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 3, 2:54 PM EST, 26 minutes earlier.
Area forecast discussion, Sep 3, 2:54 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
354 PM EDT THU SEP 3 2015
.SYNOPSIS...
AN UPPER AIR DISTURBANCE OVER THE NORTHERN GREAT LAKES WILL MOVE
SOUTHEAST AND WEAKEN TONIGHT AND FRIDAY. A BROAD AREA OF HIGH
PRESSURE AT THE SURFACE AND ALOFT FROM THE MIDWEST TO EASTERN
CANADA WILL REMAIN NEARLY STATIONARY THROUGH LABOR DAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CAPE IS UP AROUND 3000 AND A SCATTERING OF THUNDERSTORMS CONTINUE
TO DEVELOP INLAND OF LAKE ERIE...MAINLY ON OUTFLOW BOUNDARIES AND
CONVERGENT FLOW. DCAPE IS UP AROUND 1200 AND WILL CONTINUE TO
MONITOR FOR AN ISOLATED MICROBURST WITH THE BIGGEST CELLS. THIS
ACTIVITY WILL CONTINUE TO DRIFT OFF TO THE SOUTHEAST AND SHOULD
DIMINISH PRETTY QUICKLY STARTING AROUND SUNSET.
MEANWHILE...THE ACTIVITY ACROSS MICHIGAN AND ONTARIO ASSOCIATED WITH
THE SHORT WAVE CONTINUES TO MOVE OFF TO THE EAST. THERE HAS BEEN
SOME CAPPING IN THIS AREA BUT STILL THINK THE ACTIVITY WILL EXPAND
ACROSS NORTHWEST OHIO AROUND TOLEDO TOWARD SANDUSKY THIS EVENING AS
THE OUTFLOW FROM THE NORTHERN ACTIVITY SHIFTS SOUTH. WILL KEEP A
CHANCE/SCATTERED THUNDERSTORMS A DECENT PART OF THE NIGHT ACROSS
NORTHWEST OHIO.
NOT SURE HOW MUCH OF THE NORTHERN ACTIVITY WILL SURVIVE ACROSS LAKE
ERIE TOWARD ERIE PA. NICE DIVERGENT BOUNDARY FLOW ON THE LAKE AT THE
MOMENT WHICH SHOULD TEND TO WEAKEN THE ACTIVITY ON EASTERN LAKE
ERIE THIS EVENING. WILL HAVE A SMALL CHANCE OF THUNDERSTORMS IN
ERIE PA TONIGHT.
PERSISTENCE FOR LOW TEMPS...GENERALLY 65 TO 70....A COUPLE OF
DEGREES ABOVE GUIDANCE IN MOST AREAS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
THE RIDGE ALOFT IS PROGGED TO BUILD OVER THE WEEKEND.
UNFORTUNATELY...WE REMAIN IN A SLIGHT WEAKNESS ALOFT BETWEEN THE
HIGHEST HEIGHTS OVER THE WESTERN GREAT LAKES AND EASTERN CANADA. A
FEW MORE STORMS WILL BUBBLE UP FRIDAY. THE PATTERN AGAIN WILL BE
SOMEWHAT UNPREDICTABLE... DEVELOPING ON OUTFLOW BOUNDARIES AND
LAKE BREEZE BOUNDARY ETC. THE AMOUNT OF COVERAGE SHOULD DECREASE
OVER THE WEEKEND AS EVEN WARMER AND SOMEWHAT MORE STABLE AIR FROM
THE MIDWEST SHIFTS INTO THE AREA. CANNOT RULE SOMETHING OUT... BUT
WILL CONTINUE WITH THE TREND OF POPS BELOW THE "SLIGHT CHANCE"
THRESHOLD...ABOUT 10 PERCENT... THROUGH THE WEEKEND.
PERSISTENCE ON TEMPERATURES. IF ANYTHING...TEMPS COULD SNEAK UP A
DEGREE OR TWO BY THE END OF THE WEEKEND WITH HIGHS NEAR/AROUND 90. DO
NOT BE SEDUCED BY THE MOS GUIDANCE WHICH TRENDS DOWN THIS TIME OF
YEAR BASED ON CLIMATOLOGY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE LONG TERM MODELS ARE STILL IN AGREEMENT THAT THIS
UPPER-RIDGE PATTERN WILL HOLD THROUGH LABOR DAY. TEMPERATURES WILL
BE ABOUT 10 DEGREES ABOVE AVERAGE WITH A MINIMAL CHANCE OF RAIN
THROUGH MONDAY AFTERNOON. I BELIEVE THAT HIGH TEMPERATURES OF 90
DEGREES ARE WITHIN REASON FOR MANY INLAND AREAS.
AN UPPER-LEVEL TROUGH LOOKS TO DIG INTO THE RIDGE ON TUESDAY WITH AN
ASSOCIATED SURFACE COLD FRONT. THIS TROUGH FEATURE IS CONSISTENT IN
THE LONG TERM MODELS BUT THE GFS AND THE ECMWF ARE IN DISAGREEMENT
WITH THE COLD FRONT THAT WOULD APPROACH THE GREAT LAKES ON MONDAY
NIGHT INTO TUESDAY. THE GFS BRINGS IN THIS COLD FRONT BY 06-12Z
TUESDAY AND STALLS IT OVER LAKE ERIE. THE ECMWF BRINGS IN THE COLD
FRONT ALMOST 12-18 HOURS LATER AT THE EARLIEST AND HAS IT MORE
ALIGNED WITH A SECONDARY UPPER TROUGH THAT MOVES IN FROM THE WEST.
BOTH MODEL SOLUTIONS WOULD BRING SOME TYPE OF RAIN CHANCE TO THE
AREA SO HAVE SLIGHT CHANCE POPS BEGINNING EARLY TUESDAY MORNING WITH
CHANCE POPS ON TUESDAY INTO WEDNESDAY.
TEMPERATURE SOLUTIONS ARE QUITE DIFFERENT ON THE BACK SIDE OF THE
COLD FRONT FOR EACH SOLUTION. THE OVERALL TREND WOULD BE TO TREND
TOWARDS CLIMATOLOGY BUT GENERALLY THINK THAT COLD FRONT IS WEAK AND
WILL NOT DRASTICALLY DROP TEMPERATURES. THUS...TRENDED TEMPERATURES
DOWN USING A BLEND OF THE ECMWF AND CLIMATOLOGY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
CHALLENGING SET OF TAFS THIS AFTERNOON AS POP-UP SHOWERS AND
STORMS BEGIN TO DEVELOP ACROSS THE MID-OHIO REGION AND AN
ORGANIZED COMPLEX OF THUNDERSTORMS IS PUSHING THROUGH SOUTHEASTERN
MICHIGAN. ALTHOUGH CONFIDENCE IS LOW THAT ALL SIX OF OUR OHIO TAF
SITES WILL HAVE A PASSING SHOWER OR THUNDERSTORM GIVEN THE
SCATTERED NATURE OF THIS CONVECTION...DECIDED TO PUT IN A VCTS AT
ALL SITES EXCEPT ERI AS COVERAGE SEEMS HIGHER TODAY THAN IN PAST
DAYS. GENERALLY THINKING THAT THE BEST THUNDERSTORM CHANCES WILL
BE BEFORE 00Z AS DAYTIME HEATING IS FUELING THESE STORMS.
STORMS WILL CLEAR OUT TONIGHT AND LEAVE BEHIND SOME SCATTERED TO
BROKEN MID-LEVEL CLOUDS. THE LOW-LEVELS WILL REMAIN MOIST
OVERNIGHT AND SOME MVFR FOG WILL DEVELOP ACROSS THE AREA WITH SOME
PATCHY IFR FOG. CONDITIONS WILL RETURN TO VFR AT ALL TAF SITES BY
15Z.
OUTLOOK...AREAS OF NON VFR EACH MORNING IN FOG AND HAZE. ISOLATED
THUNDERSTORMS MAY DEVELOP EACH AFTERNOON/EVENING.
&&
.MARINE...
ONGOING SHOWERS AND THUNDERSTORMS SHOULD SUBSIDE BY THIS
EVENING AND WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT. SOUTH WINDS
WILL CONTINUE ON FRIDAY THROUGH LABOR DAY MONDAY AS HIGH PRESSURE
MOVES OVERHEAD BY SUNDAY. WINDS WILL BECOME MORE SOUTHWESTERLY ON
MONDAY AHEAD OF AN APPROACHING COLD FRONT THAT WILL MOVE THROUGH
SOMETIME ON LATE TUESDAY/WEDNESDAY. WAVES WILL BE LESS THAN 2 FEET
THROUGH THE FORECAST PERIOD AND NO SMALL CRAFT ADVISORIES ARE
ANTICIPATED AT THIS TIME.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...LOMBARDY/SEFCOVIC
AVIATION...LOMBARDY/SEFCOVIC
MARINE...LOMBARDY/SEFCOVIC
Hazardous weather outlook, Sep 3, 2:58 AM EST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT THU SEP 3 2015
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-040800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
358 AM EDT THU SEP 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 3, 1:34 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
234 PM EDT THU SEP 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 2 N TIFFIN 41.15N 83.18W
09/03/2015 E1.00 INCH SENECA OH EMERGENCY MNGR
&&
THOMPSONLocal storm report, Sep 3, 2:10 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT THU SEP 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL WOOSTER 40.82N 81.93W
09/03/2015 E0.25 INCH WAYNE OH TRAINED SPOTTER
0305 PM HAIL SMITHVILLE 40.86N 81.86W
09/03/2015 E0.25 INCH WAYNE OH TRAINED SPOTTER
WIND GUST ESTIMATED TO 50 MPH AND VERY HEAVY RAIN WITH A
TSTM.
&&
THOMPSONLocal storm report, Sep 3, 2:34 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EDT THU SEP 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 5 S FREMONT 41.28N 83.11W
09/03/2015 E0.88 INCH SANDUSKY OH TRAINED SPOTTER
&&
THOMPSONLocal storm report, Sep 3, 3:05 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
405 PM EDT THU SEP 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SMITHVILLE 40.86N 81.86W
09/03/2015 WAYNE OH TRAINED SPOTTER
2 LARGE TREES DOWNED
&&
THOMPSONThunderstorm Wind, Crawford
- When
- September 3, 3:20 PM EST
- Where
- Crawford County, 1.45 mi SSW of Steamburg to 3.02 mi ESE of Harmonsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.712, -80.494
The sheriff reported a tree down in both Summit and Vernon Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, September 3 to 8, 20152 deaths · 1 event
- Hail and Damaging Winds in Georgia, September 3, 2015$2.3 million · 1.75 in hail · 5 events
- Flash Flooding and Hail in South Carolina, September 3 to 5, 2015$68,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Michigan, September 3, 2015$30,000 · 56 kt wind · 12 events
- Hail and Damaging Winds in Ohio, September 3, 2015$17,000 · 1 in hail · 8 events
- Hail and Damaging Winds in New York, September 3, 20151 in hail · 15 events
- Damaging Winds and Lightning Strike in Florida, September 3 to 5, 2015$8,000 · 50 kt wind · 5 events
- Flooding and Damaging Wind in Ohio, September 3, 201552 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 3, 20152 events
- Flash Flood and Damaging Wind in Arizona, September 3, 2015$500 · 50 kt wind · 2 events
- Hail in Wisconsin, September 3, 20151 in hail · 2 events
- Heavy Rain in Washington, September 3, 2015$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602543.